LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Experience with Amantadine? Biaxin? Not sure if side effect or herx.

 - UBBFriend: Email this page to someone!    
Author Topic: Experience with Amantadine? Biaxin? Not sure if side effect or herx.
bcb1200
Frequent Contributor (1K+ posts)
Member # 25745

Icon 1 posted      Profile for bcb1200     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi All:

Well...I guess I spoke too soon. As some of you may be aware, I was dx'd on 5/3 and started treatment on 5/10. 400mg Doxy plus 1000mg Flagyl pulsed 3 days every 2 weeks.

Fast forward 6 weeks to this week and I am MUCH IMPROVED!! Still have symptoms, but fatigue is gone, balance is back and mind is clear!!

I met my LLMD on Monday for my 6 week follow up. She was impressed with my progress to date. I complained about avoiding the sun with Doxy and asked to try something else for the summer. So she put me on:

-500 mg of Biaxin (Clarithromycin) 2x / day (1000mg total)
-100 mg of Amantadine 2x / day (200 mg total)

I am on day 2 of this combo and feel really weird. Tired, out of it, ears more stuffy than usual. I should state that I'm also on day 2 of my 3 day Flagyl pulse.

I'm not sure if these are side effects of the new meds, or some sort of herx from the new meds or the Flagyl. If I look back I always feel worse on my Flagyl days. But I'm also concerned as I have read amantadine can cause dizziness and fatigue.

Maybe I'm looking into it too much. I was doing so well and am nervous I'm going backwards. I suppose I should give it at least a week to see if it gets better after my Flagyl pulse.

Anyone else have positive / negative experiences with Amantadine and Biaxin?

--------------------
Bite date ?
2/10 symptoms began
5/10 dx'd, after 3 months numerous test and doctors

IgM Igenex +/CDC +
+ 23/25, 30, 31, 34, 41, 83/93

Currently on:

Currently at around 80% +/- most days.

Posts: 3124 | From Massachusetts | Registered: May 2010  |  IP: Logged | Report this post to a Moderator
EyeBob
LymeNet Contributor
Member # 12572

Icon 1 posted      Profile for EyeBob     Send New Private Message       Edit/Delete Post   Reply With Quote 
Interesting combo, I hadn't heard of these two being used together . The amantadine is typically used along with tetracycline and the clarithromycin is usually used with plaquenil. I can't guess whether it's a herx or not, but it probably is. If so, it only indicates that you've got some bugs to kill. For more info on the above combos, read what Dr. D in Boston has published regarding this regimen
Posts: 299 | From New Hampshire | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
bcb1200
Frequent Contributor (1K+ posts)
Member # 25745

Icon 1 posted      Profile for bcb1200     Send New Private Message       Edit/Delete Post   Reply With Quote 
Page 18 of Dr. B's guidelines say:

"Clarithromycin - Adults: 250-500mg 6qh (every 6 hours) plus hydroxychloroquine, 200-400 mg / d, or amantadine 100-200mg/d. Clinically more effective than Azithromycin."

SO that is from the man himself.

So..I'm happy to see it is a regimin supported by Dr. B. Although I take 500mg 2x / day instead of 250 every 6 hours. I also seem to be on the low end of the doze.

My concern is I feel "weird" today..worst in teh last 2 weeks. Not sure if it is the Flagyl. It could be.

But I also know the amantadine can cause diziness and may interact with my Prozac.

Was hoping to hear other's experience. I have searched and found some info. But not a lot.

We are still going after the lyme thus I am not on plaquenil. Supposedly the amantadine changes the PH level in the cells, which the Bb doesn't like. It then leaves the cells and the Biaxin kills it. So I'm getting all 3 forms with this..intracellular, extracellular and cyst.

Hoping I feel more normal like I was last week.

--------------------
Bite date ?
2/10 symptoms began
5/10 dx'd, after 3 months numerous test and doctors

IgM Igenex +/CDC +
+ 23/25, 30, 31, 34, 41, 83/93

Currently on:

Currently at around 80% +/- most days.

Posts: 3124 | From Massachusetts | Registered: May 2010  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.